MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 3.0/15; COVERED CORONARY STENT

BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 3.0/15; COVERED CORONARY STENT
Model Number 434888
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2021
Type of Reportable Event Malfunction
Event or Problem Description
A pk papyrus covered stent system was selected for treatment.Several attempts to cross the lesion were made but the pk papyrus could not cross.Upon removal and examination the pk papyrus stent was noticed to be shifted towards to the tip of the catheter and may have been slightly deformed.This was originally reported on mdr-1028232-2021-00873, but the lot number was incorrect.We have closed that report and are opening this in its place.
 
Additional Manufacturer Narrative
The returned product was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation revealed that the stent is displaced on the balloon by about 4 mm in distal direction and deformed at both ends.The balloon is well folded and shows no signs of inflation.Microscopic analysis of the balloon surface revealed stent imprints, indicating that the stent was properly crimped in between the two radiopaque markers at the time of delivery.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.During final inspection, every stent system undergoes visual inspection to ensure correct stent embedding and homogeneous crimping of the stent.Further, the stent outer diameter is verified to 100 percent and the stent retention force of a defined amount of samples is tested from every lot.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.

Brand Name
PK PAPYRUS US 3.0/15
Common Device Name
COVERED CORONARY STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key11453931
Report Number1028232-2021-01166
Device Sequence Number3513553
Product Code NIV
UDI-Device Identifier07640130447165
UDI-Public07640130447165
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
H170004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model Number434888
Device Catalogue NumberSEE MODEL NO.
Device Lot Number04192046
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2021
Initial Date Received by Manufacturer 03/03/2021
Supplement Date Received by Manufacturer04/15/2021
Initial Report FDA Received Date03/10/2021
Supplement Report FDA Received Date04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;